Real Analysis Exchange

On Closed Subsets of $\mathbb{R}$ and of $\mathbb{R}^2$ Admitting Peano Functions

Krzysztof Chris Ciesielski and Jakub Jasinski

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this note we describe closed subsets of the real line $P\subset {\mathbb R}$ for which there exists a continuous function from $P$ onto $P^2$, called a Peano function. Our characterization of those sets is based on the number of connected components of $P$. We also include a few remarks on compact subsets of $\mathbb{R}^2$ admitting Peano functions, expressed in terms of connectedness and local connectedness.

Article information

Source
Real Anal. Exchange, Volume 40, Number 2 (2015), 309-318.

Dates
First available in Project Euclid: 4 April 2017

Permanent link to this document
https://projecteuclid.org/euclid.rae/1491271219

Mathematical Reviews number (MathSciNet)
MR3499767

Zentralblatt MATH identifier
06848838

Subjects
Primary: 26A30: Singular functions, Cantor functions, functions with other special properties
Secondary: 26B05: Continuity and differentiation questions

Keywords
Peano curve space filling curve

Citation

Ciesielski, Krzysztof Chris; Jasinski, Jakub. On Closed Subsets of $\mathbb{R}$ and of $\mathbb{R}^2$ Admitting Peano Functions. Real Anal. Exchange 40 (2015), no. 2, 309--318. https://projecteuclid.org/euclid.rae/1491271219


Export citation